Discussions that mention phenytoin

Epilepsy board


I believe that aspartame could be causing my seizures. I have had epilepsy (temporal lobe seizures) since I was very small and am now in my 50's. I take my meds like I'm supposed to and my blood work comes back "perfect" as my doctor says. He has also told me that I am on the best medication there is for them (dilantin and primidone). Early this month, I called his office and asked if they would switch me over from primidone to mysoline, which is the brand name of this medicine, just to see if the seizures would stop. I can see no difference at all. I've always taken dilantin and will not take it's generic phenytoin (sp). I had put on 40 pounds in the late 90's, and around 2002 I decided to change my eating habits, stop eating junk food, and exercise. I did lose that weight and have kept it off, except for my flabby tummy LOL. During this time, I was working, and we could make and drink iced tea anytime of the day. That is when I started using sucralose, but switched to aspartame. I also would drink an occassional diet soda (still do), but I don't care for it as much as I do iced tea. When I think of it, that is when my seizures started that I couldn't get under control. These seizures are what I call "mini" seizures that last no more than 10-15 seconds. They are not like the regular seizures that I normally have at all. I'm aware of my surroundings, and I can continue doing whatever it is I was doing when having one of these. I will definitely discontinue aspartame and see if that does the trick.